MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); Ischemia (1942); Myocardial Infarction (1969)
Date of Event 05/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: impella cp, model 0048-0026, serial: (b)(4), lot: 1324139.During our final investigation, it was discovered the initial mdr 1035166-2018-00049 cmp 5013 report had failed submission.Based upon our findings, we have corrected the reported failure in this initial mdr report.One 14f, 13cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Both orange split caps were detached from the sheath's hub.Visible blood was found on and inside the sheath.The introducer sheath was received from the field to the customer with only 1 orange split cap detached.In a conversation with the customer, it was revealed that they removed the other orange split cap.When viewed under a 10x microscope, traces of adhesive were found on side 1 of the white hub and side 2 had a sufficient amount of adhesive.The bottom of the orange caps do not have much evidence of adhesive on the tab of side 1; side 2 has slightly more.The orange split caps were separated from the hub of device.The device appeared to have had minimal to sufficient amounts of adhesive on the hub and orange cap tabs.Based on the returned device, it appears that the lack of glue on the hub/orange cap tabs could have contributed to this failure.Capa p was previously opened to investigate the root cause and to implement corrective action to prevent recurrence of this issue.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection: with naked eye at a distance of 12" to 18", verify the sheath hub and split caps are free of excess silicone oil applied between the seals during assembly.Verify split caps are properly placed and secured onto sheath hub and free of cracks/damages or excessive adhesive.Additionally, destructive testing is performed per sampling plan.Inspector is to "insert dilator into sheath, lock dilator hub lock nut.Hold dilator hub with one hand and one of the sheath hub wing with the other hand.Bend the dilator hub to the side until dilator hub lock nut is disconnected from the sheath hub.Split caps should remain in place.There should be no damage and fracture to split cap and tabs.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during the insertion of the impella pump the 14f 13cm (short sheath) hub broke open during dilator removal.There was a large blood release, and they scrambled to re-wire and remove the sheath.The device was being used for primary support during revascularization.The second sheath (long sheath) was then placed over the wire to be able to insert the impella cp.Patient is reported to be stable.See mdr # 1035166-2018-00077 for 14f, 25cm sheath.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key7893218
Report Number1035166-2018-00049
Device Sequence Number2366146
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-13850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR